MAUDE Adverse Event Report: COCHLEAR LTD COCHLEAR¿ NUCLEUS® NEXA® COCHLEAR IMPLANT WITH SLIM STRAIGHT ELECTRODE; COCHLEAR¿ NUCLEUS® NEXA® SYSTEM

COCHLEAR LTD COCHLEAR¿ NUCLEUS® NEXA® COCHLEAR IMPLANT WITH SLIM STRAIGHT ELECTRODE; COCHLEAR¿ NUCLEUS® NEXA® SYSTEM
Model Number CI1022
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Purulent Discharge (1812); Erythema (1840); Fever (1858); Drug Resistant Bacterial Infection (4553); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient developed a cerebrospinal fluid (csf) leak from the left ear and nostril two days following surgery, requiring urgent return to the operating room for a left subtotal petrosectomy and blind sac closure.In early (b)(6) 2026 (specific date not reported), the patient was admitted to the hospital (date and duration not reported) with covid-19 and high fevers, and drainage was noted at the surgical incision site.On april 6, 2026, cultures of the drainage were positive for mrsa, and treatment with antibiotics was initiated on (b)(6) 2026 (type and duration not reported).By (b)(6) 2026, the drainage appeared to be improving with no signs of active infection.However, worsening swelling at the implant site and erythema of the postauricular incision were observed.The patient underwent surgical washout (date not reported), which revealed copious purulent material consistent with infection at the incision site.The device was subsequently explanted on (b)(6) 2026.Re-implantation is planned but had not taken place at the time of this report.

Brand Name
COCHLEAR¿ NUCLEUS® NEXA® COCHLEAR IMPLANT WITH SLIM STRAIGHT ELECTRODE
Common Device Name
COCHLEAR¿ NUCLEUS® NEXA® SYSTEM
Manufacturer (Section D)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS  2109
Manufacturer (Section G)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
jia xuan thien
unit ug-1, vertical podium
no.8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key25388030
Report Number6000034-2026-01971
Device Sequence Number12063391
Product Code MCM
UDI-Device Identifier09321502053082
UDI-Public(01)09321502053082(11)250924(17)270923
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P970051/S225
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCI1022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale